Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 86, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2000, 11:15 PM CDT for Graham County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2000, 11:15 PM CDT (04:15 UTC)
- Expired
- Jun 19, 2000, 11:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Graham County, KS
The radar
The Goodland radar (KGLD), 156 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2929 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 23.8
The text
As transmitted, in the capitals the NWS used until 2016.
879 WUUS53 KGLD 200415 SVRGLD KSC065-200445- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1115 PM CDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GRAHAM COUNTY IN NORTHWEST KANSAS * UNTIL 1145 PM CDT * AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES SOUTHEAST OF BOGUE TO 17 MILES SOUTH OF BOGUE...OR FROM 12 MILES EAST OF HILL CITY TO 8 MILES NORTHEAST OF WAKEENEY...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. ANOTHER LOCATION IN THIS WARNING IS...NICODEMUS. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. $$ ENTWISTLE LAT...LON 3949 9977 3913 9996 3913 9962 3950 9960
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:16 PM CDT, 7 hours 59 minutes earlier.
Area forecast discussion, Jun 19, 3:16 PM CDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 216 PM MDT MON JUN 19 2000 ...FORECAST CONCERN IS LOCATION AND STRENGTH OF TSRA THIS EVE... WATER VAPOR IMAGERY INDICATING A SHORT WAVE APPROACHING FROM W THIS AFTN. SOMEWHAT IMPRESSIVE CAPES AND LIS ACTUALLY SHOWING UP W OF GLD CWA ALONG WITH DEVELOPING CONVECTION WHICH GOES AGAINST MODEL FCST FOR LATER THIS AFTN/EVE. ETA ESPECIALLY KEEPS BEST CHCS OF TSTMS E-NE OF FA WHERE BEST INSTABILITY AND MSTR EXISTS. JUST DISCUSSED ISSUANCE OF SVR TSTM WATCH FOR NE PARTS OF CWA TIL 02Z. HAVE NO REASON TO DISAGREE WITH THAT SCENARIO. PROBLEM IS DRYLINE PUSHED E OF GLD WITH LOW SFC DEWPOINTS OVER W PARTS OF CWA. WITH CONVECTION ALREADY INITIATING ALONG DRYLINE WL GO WITH SCT STRONG TSTMS ACROSS E HALF OF CWA THIS EVE. WL LIKELY GO WITH ISOLD TSTMS AS FLOW ALOFT SUPPORTS A FEW HI BASED STORMS REACHING THE HIGH PLAINS BY EVE IN VCNTY OF BOUNDARY. UPPER LVL TROUGH REMAINS OVER THE PLAINS NEXT FEW DAYS WITH NWLY FLOW ALOFT. DYNAMICS AND MSTR WL BE S AND E OF CWA. BY TUESDAY MORNING...COLD FRONT WL HAVE MOVED THRU CWA WITH DRIER AIR AT SFC AND ALOFT. RH PROGS POINT TO MOSUNNY/PTCLDY SKIES FOR PERIODS 2 AND 3. COOLER SFC TEMPS SHOULD CONTINUE INTO WEDNESDAY WITH NIL POPS. MOS TEMPS LOOK A LITTLE TOO WARM IN LATER PERIODS SO HAVE TRIMMED TEMPS A LITTLE. .GLD...NONE. KPL
In the hours before
Local storm report, Jun 19, 9:13 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0752 PM 10 W COLBY KS 65 MPH TSTM GUST
06/19/00 THOMAS REPORTED BY HAM RADIO
OPERATOR.
0804 PM 1 E COLBY KS 60 MPH TSTM GUST
06/19/00 THOMAS REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0805 PM KANONA KS .75 INCH HAIL
06/19/00 DECATUR REPORTED BY PUBLIC.
AWJ
NLocal storm report, Jun 19, 9:27 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0822 PM 6 E OBERLIN KS 1 INCH HAIL
06/19/00 DECATUR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0823 PM 15 N CLAYTON KS 1 INCH HAIL
06/19/00 NORTON REPORTED BY PUBLIC.
AWJ
NLocal storm report, Jun 19, 9:41 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
841 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0749 PM COLBY MUNI ARPT KS 71 MPH TSTM GUST
06/19/00 THOMAS REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0823 PM 5 NE HALFORD KS 60 MPH TSTM GUST
06/19/00 THOMAS REPORTED BY STORM
SPOTTER.
0830 PM ANGELUS KS 70 MPH TSTM GUST
06/19/00 SHERIDAN REPORTED BY STORM
SPOTTER.
0835 PM SEGUIN KS 65 MPH TSTM GUST
06/19/00 SHERIDAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0836 PM 7 E OBERLIN KS .75 INCH HAIL
06/19/00 DECATUR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0836 PM KANONA KS .75 INCH HAIL
06/19/00 DECATUR REPORTED BY PUBLIC.
AWJ
NLocal storm report, Jun 19, 10:12 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
912 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM MENLO KS 65 MPH TSTM GUST
06/19/00 SHERIDAN REPORTED BY STORM
SPOTTER.
0842 PM 5 E SELDEN KS .75 INCH HAIL
06/19/00 SHERIDAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0842 PM 5 E SELDEN KS TORNADO
06/19/00 SHERIDAN TORNADO REPORTED ON THE
GROUND. APPORXIMATE
WIDTH OF 100 YARDS.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0844 PM 7 NE HOXIE KS TORNADO
06/19/00 SHERIDAN BRIEF TOUCHDOWN OF
TORNADO. REPORTED BY
STORM SPOTTER.
0852 PM HOXIE KS .75 INCH HAIL
06/19/00 SHERIDAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0856 PM HOXIE KS 65 MPH TSTM GUST
06/19/00 SHERIDAN REPORTED BY STORM
SPOTTER.
0858 PM 3 ESE DRESDEN KS 70 MPH TSTM GUST
06/19/00 DECATUR REPORTED BY PUBLIC.
AWJ
NSpecial weather statement, Jun 19, 10:36 PM CDT, 39 minutes before
KSZ001-002-013-014-027-028-NEZ079-080-200430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 936 PM MDT MON JUN 19 2000 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA... THE WATCH IS NO LONGER IN EFFECT FOR AREAS ALONG AND WEST OF A LINE FROM CULBERTSON TO RUSSELL SPRINGS. THIS INCLUDES DUNDY AND HITCHCOCK COUNTIES IN FAR SOUTHWEST NEBRASKA AND LOGAN... RAWLINS...THOMAS...SHERMAN...CHEYENNE AND WALLACE COUNTIES IN KANSAS. THIS WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES... IN FAR SOUTHWEST NEBRASKA...RED WILLOW. IN KANSAS...DECATUR... GRAHAM...NORTON...SHERIDAN AND GOVE. && SKIPPER
Local storm report, Jun 19, 10:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
952 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM 4 SE DRESDEN KS 60 MPH TSTM GUST
06/19/00 DECATUR REPORTED BY STORM
SPOTTER.
0913 PM 3 SW MORLAND KS 60 MPH TSTM GUST
06/19/00 GRAHAM REPORTED BY STORM
SPOTTER.
0924 PM 2 W MORLAND KS .75 INCH HAIL
06/19/00 GRAHAM REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0924 PM 2 W MORLAND KS 60 MPH TSTM GUST
06/19/00 GRAHAM REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0938 PM ALMENA KS 60 MPH TSTM GUST
06/19/00 NORTON REPORTED BY PUBLIC.
0945 PM 1 N QUINTER KS 60 MPH TSTM GUST
06/19/00 GOVE REPORTED BY PUBLIC.
AWJ
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:43 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 62 min |
| Jun 19, 8:27 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 63 min |
| Jun 19, 8:43 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 32 min |
| Jun 19, 8:48 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 42 min |
| Jun 19, 9:03 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 42 min |
| Jun 19, 9:19 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 41 min |
| Jun 19, 9:25 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 35 min |
| Jun 19, 9:28 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 62 min |
| Jun 19, 9:44 PM CDT | Tornado Warning | GLD | Sheridan | 46 min |
| Jun 19, 9:55 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 65 min |
| Jun 19, 10:16 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 59 min |
| Jun 19, 10:24 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.